MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA SIMPLIFEYE INJECTOR; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

BAUSCH + LOMB ENVISTA SIMPLIFEYE INJECTOR; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Model Number 21987
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although requested, the device was not returned for evaluation.Investigation of this event is in progress.A follow up report will be submitted upon completion of investigation.
 
Event or Problem Description
It was reported that during implantation of an intraocular lens (iol) into the capsular bag, the iol optic cracked, causing capsule damage.The iol was removed, a vitrectomy was performed, and a 3-piece iol was implanted.Additional information was requested, but not received.
 
Additional Manufacturer Narrative
Injector was returned and evaluated.Microscopic examination found the lens missing in the injector.The shuttle and cartridge were detached from the injector for evaluation and the lens was not found.Investigation of this event is still in progress.We will send a follow up report once investigation is completed.
 
Additional Manufacturer Narrative
A review of device history record (dhr) did not find any non-conformities or anomalies related to the reported event.The lot history, trend analysis, risk analysis, and directions for use are considered acceptable with the product performing within anticipated rates.Based on the available information, the root cause of this event could not be conclusively determined.

Brand Name
ENVISTA SIMPLIFEYE INJECTOR
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
MEDICEL AG
dornierstrasse 11
altenrhein CH ¿ 9423
SZ   CH ¿ 9423
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key19821498
Report Number0001313525-2024-00127
Device Sequence Number8891826
Product Code MSS
UDI-Device Identifier00757770547449
UDI-Public(01)00757770547449(17)261031(10)2304D7
Combination Product (Y/N)N
PMA/510(K) Number
K192005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number21987
Device Lot Number2304D7
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer08/02/2024
09/04/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/30/2024
09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVISTA INTRAOCULAR LENS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown